Indian Journal of Pharmacology Home 

SHORT COMMUNICATION
[View FULLTEXT] [Download PDF]
Year : 2009  |  Volume : 41  |  Issue : 6  |  Page : 286--287

Gynecomastia: An ADR due to drug interaction

Umme Aiman1, MA Haseeen2, SZ Rahman1 
1 Department of Pharmacology, Jawaharlal Nehru Medical College, AMU, Aligarh, India
2 Department of Cardio-Vascular and Thoracic Surgery, Safdarjang Hospital, New Delhi, India

Correspondence Address:
S Z Rahman
Department of Pharmacology, Jawaharlal Nehru Medical College, AMU, Aligarh
India

Gynecomastia results from conditions that cause an imbalance of estrogenic and androgenic effects on the breast, resulting in an increased or unopposed estrogen action on breast tissue. Approximately 4 to 10% cases of gynecomastia are due to drugs. Both Digoxin and Furosemide are also reported to cause the same condition. Although, chances of gynecomastia could be more if these two drugs are coadministered, but no case report of this adverse effect is ever reported when both are prescribed concurrently. Here we report a case of gynecomastia suspected to have resulted from the coadministation of both the drugs. Probability of the adverse effect due to drug interaction was evaluated by DIPS, which suggests that the adverse drug reaction (ADR) due to DI is źDQ╗Possible.źDQ╗


How to cite this article:
Aiman U, Haseeen M A, Rahman S Z. Gynecomastia: An ADR due to drug interaction.Indian J Pharmacol 2009;41:286-287


How to cite this URL:
Aiman U, Haseeen M A, Rahman S Z. Gynecomastia: An ADR due to drug interaction. Indian J Pharmacol [serial online] 2009 [cited 2022 Nov 26 ];41:286-287
Available from: https://www.ijp-online.com/article.asp?issn=0253-7613;year=2009;volume=41;issue=6;spage=286;epage=287;aulast=Aiman;type=0